How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask khagihara Your Own Question
khagihara, Doctor
Category: Mental Health
Satisfied Customers: 6410
Experience:  Trained in multiple medical fields for many years
Type Your Mental Health Question Here...
khagihara is online now
A new question is answered every 9 seconds

I have been on venlafaxine from 75 to 150 mg over 3 years or

Customer Question

I have been on venlafaxine from 75 to 150 mg over 3 years or a bit more and it has been so perfectly fine. The effect has now worn off and am getting my symptoms back. The physician has today introduced citalopram 5 mg. do you think it's the right approach ?
Submitted: 6 months ago.
Category: Mental Health
Expert:  Dr. Abid replied 6 months ago.

Hi there ..

Thank you for the question ...

Both of the drugs belong to same group of SSRI , so it would be ideal for you to not take two drugs of same group .

Psychiatrist advise at this stage will help you to decide regarding medicine choice .

Regards .

Please leave positive feedback for me .

Thanks .

Expert:  Michael Salama replied 6 months ago.

Hello, as the previous doctor mentioned, these medications have a similar mechanism of action and can cause harmful levels of serotonin in your blood. I would not advise you to take both of them simultaneously.

Expert:  Michael Salama replied 6 months ago.

Let me know if you have other questions.

If done for now, please leave positive rating of 3-5 stars so I can get credit for helping you today.

We only get credit for helping clients after positive feedback

You can always reach me with "a question for Dr. Salama" in the medicine category if you have any other questions

Thanks for using

Expert:  khagihara replied 6 months ago.

What is the diagnosis? Major depression disorder?

Related Mental Health Questions